Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Having sleeping tablets for good sleep. Legs feeling heavy, dead, eases on stretching. Side effects?

Good day, Please can you assist me by answering this question -im 28 years ol weigh 56kgs have never had a medical condition that is worth stressing over i have an office job and i would say im pretty active through out the day i take a sleeping tablet at night to help me sleep better and get a full nights rest these tablets which i buy over the counter called beta Sleep they are and orange capsule - however i have noticed that since i have started taking these tablets my legs start feeling heavy and dead and it makes for an uncomfortable feeling im forced to fight with the sleeping tablet and get out of bed and do 5 - 10 minutes of doing leg stretches it eases the feeling and i can finally get to sleep - this was happening maybe every 3rd or 4th night but has now become and every night thing?
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  413
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. I am concerned for the over the counter medication that you have been taking to help you with sleep. Most over the counter medications wreck the sleep architecture and do not give you a restful sleep. I also believe that you might be having a side effect from the medication when you say that you need to wake up and stretch before you fall back asleep again. There are many medications that are sleep aids and some sedative hypnotics that will help with sleep. There are also medications that help relieve your anxiety and get you to sleep for the same reason. I also believe that the medications like melatonin which are naturally occurring hormones may also help in your sleep. Many CBT techniques are also helpful for sleep. Please consult a psychiatrist who can help you with your sleep problems.

I hope this helps. Take care and have a lovely day!
Answered: Mon, 1 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor